MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HICKMAN SINGLE LUMEN CATHETERS; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 HICKMAN SINGLE LUMEN CATHETERS; CHRONIC CATHETERS
Catalog Number UNK HICKMAN S/L CATHETERS
Medical Device Problem Codes Stretched (1601); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a port placement procedure, when positive pressure was applied, a part of the catheter was allegedly found to be expanded.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported as unknown.Investigation summary: one broviac s/l catheter in three segments was returned for evaluation.Visual, microscopic, tactile and functional evaone broviac s/l catheter in two segments were received for evaluation.Microscopic, visual, tactile and functional testing were performed on the returned device.A complete circumferential break was noted at the distal end of the catheter.The edges of the complete circumferential break on the distal end of the catheter were noted to be uneven.The surface was noted to be glossy with striations throughout.Complete circumferential breaks were noted to both ends of the distal catheter segment.The edges on the proximal end of the distal catheter segment were noted to be uneven.The surface was noted to be glossy with striations throughout.The edges of the on the distal end of the distal catheter segment were noted to be uneven.The surface was noted to be glossy with striations throughout.Hydrostatic pressure was applied by clamping the distal end of the catheter while infusing to observe for leaks and ballooning, no issues were observed.Therefore, the investigation is unconfirmed for the reported catheter expansion issue.A definitive root cause could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
HICKMAN SINGLE LUMEN CATHETERS
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19981655
Report Number3006260740-2024-04457
Device Sequence Number11474835
Product Code LJS
UDI-Device Identifier00801741036385
UDI-Public(01)00801741036385
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830406
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUNK HICKMAN S/L CATHETERS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown